Alert archive / Kentucky / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Apr 12, 2018, 12:36 PM CDT for 4 states. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2018, 12:36 PM CDT (17:36 UTC)
- Expired
- Apr 12, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 43 counties
Alexander County, IL, Gallatin County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 2:07 PM CDT | NON-TSTM WND DMG | Marion, IL | NON-THUNDERSTORM WIND DAMAGE TO A FENCE AT A BASEBALL FIELD AT MARION HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS83 KPAH 121736 RFWPAH URGENT - FIRE WEATHER MESSAGE National Weather Service Paducah KY 1236 PM CDT Thu Apr 12 2018 ...Red Flag Warning for west Kentucky, southwest Indiana, southeast and far southern Illinois and extreme southeast Missouri until 8 pm CDT... .Strong south winds combined with relative humidity in the 20 to 25 percent range and fuel moistures at or below 8 percent will cause dangerous fire conditions into early this evening. ILZ083-085>094-INZ081-082-085>088-KYZ001>022-MOZ110>112-114- 130100- /O.NEW.KPAH.FW.W.0002.180412T1736Z-180413T0100Z/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Stoddard-Scott-Mississippi-New Madrid- 1236 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR west Kentucky, southwest Indiana, southeast and far southern Illinois and extreme southeast Missouri... The National Weather Service in Paducah has issued a Red Flag Warning for west Kentucky, southwest Indiana, southeast and far southern Illinois and extreme southeast Missouri, which is in effect until 8 PM CDT this evening. * Affected Area...Fire Weather Zone 001 Fulton...Fire Weather Zone 002 Hickman...Fire Weather Zone 003 Carlisle...Fire Weather Zone 004 Ballard...Fire Weather Zone 005 McCracken... Fire Weather Zone 006 Graves...Fire Weather Zone 007 Livingston...Fire Weather Zone 008 Marshall...Fire Weather Zone 009 Calloway...Fire Weather Zone 010 Crittenden...Fire Weather Zone 011 Lyon...Fire Weather Zone 012 Trigg...Fire Weather Zone 013 Caldwell...Fire Weather Zone 014 Union KY... Fire Weather Zone 015 Webster...Fire Weather Zone 016 Hopkins...Fire Weather Zone 017 Christian...Fire Weather Zone 018 Henderson...Fire Weather Zone 019 Daviess...Fire Weather Zone 020 McLean...Fire Weather Zone 021 Muhlenberg...Fire Weather Zone 022 Todd...Fire Weather Zone 081 Gibson...Fire Weather Zone 082 Pike...Fire Weather Zone 083 White...Fire Weather Zone 085 Williamson...Fire Weather Zone 085 Posey... Fire Weather Zone 086 Saline...Fire Weather Zone 086 Vanderburgh...Fire Weather Zone 087 Gallatin...Fire Weather Zone 087 Warrick...Fire Weather Zone 088 Union...Fire Weather Zone 088 Spencer...Fire Weather Zone 089 Johnson...Fire Weather Zone 090 Pope...Fire Weather Zone 091 Hardin...Fire Weather Zone 092 Alexander...Fire Weather Zone 093 Pulaski... Fire Weather Zone 094 Massac...Fire Weather Zone 110 Stoddard...Fire Weather Zone 111 Scott...Fire Weather Zone 112 Mississippi and Fire Weather Zone 114 New Madrid. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Timing...this afternoon into early this evening * Relative Humidity...As low as 20 percent. * Temperatures...In the mid 70s. * Lightning...None * Impacts...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
173 WWUS83 KPAH 130042 RFWPAH URGENT - FIRE WEATHER MESSAGE National Weather Service Paducah KY 742 PM CDT Thu Apr 12 2018 ILZ083-085>094-INZ081-082-085>088-KYZ001>022-MOZ110>112-114- 130145- /O.EXP.KPAH.FW.W.0002.000000T0000Z-180413T0100Z/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Stoddard-Scott-Mississippi-New Madrid- 742 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR west Kentucky, southwest Indiana, southeast Missouri, and southern Illinois... Relative humidity values will continue to rise overnight, along with slightly lower wind speeds. It will remain fairly breezy overnight, as south winds 10 to 20 mph continue, with occasional gusts 30 mph or slightly higher. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 12, 6:29 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 12, 6:29 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 629 AM CDT Thu Apr 12 2018 .UPDATE... Issued at 624 AM CDT Thu Apr 12 2018 For aviation discussion only. && .SHORT TERM...(Today through Saturday night) Issued at 239 AM CDT Thu Apr 12 2018 Warm up continues in earnest today as very breezy southerly flow combines with ample sunshine to push readings well into the 70s to perhaps near 80 in some locations. Many areas will experience wind gusts up in the 30 to 40 mph range today, just below advisory criteria. Will handle wind gusts and fire weather concerns with a Special Weather Statement this AM. After a rather mild start in the upper 50s to lower 60s Friday morning, Friday afternoon will also be unseasonably warm as a deep amplitude mid level trof and associated cold front move east into the plains. Increasing mid/high clouds along/west of the MS River may hold temperatures back a little, but all locations should still reach into the lower and mid 70s. A few locations on the KY Pennyrile region may even flirt with 80 degrees once again Friday afternoon. There remains a bit if uncertainty as to the timing of this next system, with the operational GFS maintaining its more progressive solution and dry slotting much of the region Saturday (after a wet Friday night ahead of the surface front). This solution is an outlier though compared to most other models and even its own GFS Ensemble Mean. The idea of a primary surge in precip Friday night, then a secondary surge up from the south later Saturday into Saturday night is seeing more and more support. The second surge would mainly affect areas from wrn KY up into sw IN. It looks as though the higher severe thunderstorm risk will remain off to our west/southwest Friday evening, and then just off to our south and east on Saturday, where the higher instabilities will pool. However, still believe there may be a couple of small windows of at least isolated severe storm potential. The first would be Friday evening over se MO, and the second Saturday along/east of the MS River. The second opportunity could be determined by what, if any, type of instability can be regenerated after the first round of precip exits in the morning hours. If we mange to generate some surface heating later Saturday morning/early afternoon, shear levels ahead of an eastward advancing occluded front would still be sufficient to support organized storms. Impacts with a heavy rainfall will likely be limited to areas of wrn KY/sw IN, in conjunction with the second surge of precip from wrn TN Saturday afternoon into Saturday night. 1-3 inch rain totals seem quite possible at this time. .LONG TERM...(Sunday through Wednesday) Issued at 239 AM CDT Thu Apr 12 2018 Fairly high confidence in the extended as deterministic and ensembles are in reasonable agreement. Starting Sunday is the one day which the latest ECMWF is in disagreement with the GFS. Both models keep the keep the upper low closed off and up near lake Michigan as it passes north of the region. The difference is the ECMWF has shifted the precip farther to the north from previous runs and current GFS runs bring precip into the region except for SEMO. High pressure will take over for a very chilly early start to the week. High temps Sunday and Monday could be as much as 15-20 degrees below normal once again, depending on how much wrap around cloud cover hangs on. Tue/Wed will bring dry conditions to the area with a significant warming trend. Another frontal system approaches the area mid week that could result in a chance of rain or storms. The blend for now keeps us dry but that will likely change as we warm sector Tuesday into Wednesday. MOS has a spread near 10 degrees. Both the ECMWF and GFS MOS show a warming trend with the GFS about 10 degrees warmer which is about 10 degrees warmer than the GFS. The blend uses an average of the two for the most part. && .AVIATION... Issued at 624 AM CDT Thu Apr 12 2018 Main aviation concerns will lie with gusty ssw winds through much of the period. Gusts of over 30 kts will be likely at times today...then may relax some this evening with setting of the sun. && .FIRE WEATHER... Issued at 239 AM CDT Thu Apr 12 2018 Fire danger will be elevated today and Friday. Gusty winds and very dry fuels will create hazardous burning conditions today. Relative humidity will be low but should be well above the critical thresholds. However past events indicate the windy conditions that are expected have a much greater effect on spread rates than humidity or dryness of fuels. Burning is strongly && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...GM LONG TERM...KH AVIATION...GM FIRE WEATHER...KH
Hazardous weather outlook, Apr 12, 3:52 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 352 AM CDT Thu Apr 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 352 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight South to southwest winds will gust from 30 to 40 mph today, which could create some minor travel impacts for high-profile vehicles traveling on east-west oriented roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms is forecast...mainly Friday evening over southeast Missouri and then again Saturday, generally east of the Mississippi River. A few strong to severe storms cannot be ruled out at those times. There still lies some concern regarding the risk of locally heavy rainfall Friday night into Saturday night. Some locations across southeast Illinois, southwest Indiana and western Kentucky could see from 1 to 3 inches of rainfall by Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:05 PM CDT | Wind Advisory | PAH | Ballard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 11 more | 7 hr |
Nearby
Red Flag Warnings in Kentucky, 2018Red Flag Warnings in Illinois, 2018Red Flag Warnings in Indiana, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.